Oklahoma, 2025

Damaging Winds in Oklahoma, August 19, 2025

August 19, 2025 · NWS OUN · 9 events in 6 counties and zones

Numerous strong to severe thunderstorms developed across much of Oklahoma during the afternoon and evening of the 19th. With steep temperature lapse rates, strong instability and weak wind shear, multiple damage-producing downburst wind events occurred across the WFO Norman Forecast Area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$212,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Numerous strong to severe thunderstorms developed across much of Oklahoma during the afternoon and evening of the 19th. With steep temperature lapse rates, strong instability and weak wind shear, multiple damage-producing downburst wind events occurred across the WFO Norman Forecast Area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 19, 11:54 AM CST, 1 hour 45 minutes earlier. Its key messages:

  • Updated at 1253 PM CDT Tue Aug 19 2025
  • Scattered showers/storms this afternoon through the overnight. Isolated strong/severe storms could produce strong and damaging winds.
  • Not as hot Wednesday, but high humidity keeps heat index values high enough for another Heat Advisory in southeast Oklahoma.
  • Less hot and dry for the latter half of the week.
Area forecast discussion, Aug 19, 11:54 AM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1254 PM CDT Tue Aug 19 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1253 PM CDT Tue Aug 19 2025

 - Scattered showers/storms this afternoon through the overnight.
   Isolated strong/severe storms could produce strong and damaging
   winds.

 - Not as hot Wednesday, but high humidity keeps heat index values
   high enough for another Heat Advisory in southeast Oklahoma.

 - Less hot and dry for the latter half of the week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1253 PM CDT Tue Aug 19 2025

Thunderstorms have begun developing across southeastern Oklahoma,
and there has been some persistent cloud development across
portions of northwest Oklahoma which could lead to additional
development this afternoon. As we have seen in recent days, these
thunderstorms will generally be diurnal and coverage not too
widespread, but isolated storms will become strong and
potentially severe with the potential of strong and damaging
winds.

Although these thunderstorms are expected to generally dissipate
this evening, a number of models show redevelopment of showers and
storms before sunrise near and ahead of a cold front that will be
moving through the area overnight.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1253 PM CDT Tue Aug 19 2025

The cold front that moves into Oklahoma tonight will continue to
move south and brings a not-as-hot airmass into the area. But high
dewpoints will be slow to clear out behind the front across the
eastern half of Oklahoma, so forecast heat index values will
still be near advisory criteria in southeastern Oklahoma. A Heat
Advisory will again be in place in the southeast Wednesday.

With the front moving south through Oklahoma and into Texas
tomorrow, the primary area of potential shower and thunderstorm
development will shift south Wednesday as well. Some storm
potential may linger into early Wednesday afternoon before ending
over the area.

We finally get more widespread lower dewpoints filtering in
Wednesday night and Thursday and may be sufficient to keep heat
index values below advisory criteria areawide on Thursday.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 1230 AM CDT Tue Aug 19 2025

The late week pattern looks dry and "less hot" (highs in the low to
mid 90s). Synoptically, we will be positioned between a ridge over
the four corners region and trough to our southeast. Rain chances
return this weekend across northern Oklahoma as another front looks
to approach the area and the upper ridge starts to retreat farther.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Tue Aug 19 2025

VFR ceilings expected again this TAF period. Scattered
showers/storms are expected to develop this afternoon across parts
of OK and north TX. Strong variable winds will be possible with
some of these storms. Showers/storms will remain possible
overnight into Wednesday morning. Winds will generally be light
except with winds coming out of storms. A weak front will also
move south across the area causing winds to shift.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  93  71  93 /  30  20  10   0
Hobart OK         71  96  71  97 /  30  30  10   0
Wichita Falls TX  74  95  72  95 /  30  30  10  10
Gage OK           68  94  68  94 /  20  20  10   0
Ponca City OK     71  93  70  92 /  20  10   0   0
Durant OK         75  95  73  94 /  20  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
     018>020-024>032-038>048-050>052.

     Heat Advisory from noon to 8 PM CDT Wednesday for OKZ032-043-047-
     048-050>052.

TX...Heat Advisory until 8 PM CDT this evening for TXZ086-089-090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...25

In the hours before

Special weather statement, Aug 19, 12:07 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Norman OK
107 PM CDT Tue Aug 19 2025

OKZ031-191845-
Seminole OK-
107 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of east central
Seminole County through 145 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cromwell. This storm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Seminole County southwest of Cromwell and north of Wewoka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3518 9659 3530 9660 3531 9644 3517 9644
TIME...MOT...LOC 1807Z 270DEG 3KT 3525 9651

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

..speg.
Special weather statement, Aug 19, 12:12 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Norman OK
112 PM CDT Tue Aug 19 2025

OKZ023-035-038-191845-
Kiowa OK-Caddo OK-Comanche OK-
112 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of northwestern
Comanche, southwestern Caddo and eastern Kiowa Counties through 145
PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Meers. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Lawtonka, Meers, Boone, and northern portions of the Wichita
Mountains Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 9869 3491 9869 3497 9843 3475 9849
TIME...MOT...LOC 1812Z 082DEG 1KT 3485 9859

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 19, 12:31 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Norman OK
131 PM CDT Tue Aug 19 2025

OKZ038-191900-
Comanche OK-
131 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of north central
Comanche County through 200 PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Park. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medicine Park, Fort Sill, Lake Lawtonka, eastern Wichita Mountains
Wildlife Refuge, and Mount Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3469 9842 3465 9854 3476 9861 3482 9849
TIME...MOT...LOC 1830Z 153DEG 4KT 3473 9851

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 19, 12:34 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Norman OK
134 PM CDT Tue Aug 19 2025

OKZ024-191900-
Canadian OK-
134 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of southeastern
Canadian County through 200 PM CDT...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Union City. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Union City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3547 9779 3535 9785 3535 9786 3536 9786
      3536 9788 3539 9798 3548 9793
TIME...MOT...LOC 1834Z 294DEG 3KT 3542 9791

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 19, 12:58 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
158 PM CDT Tue Aug 19 2025

OKZ024-191930-
Canadian OK-
158 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of southeastern
Canadian County through 230 PM CDT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Union City, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mustang, Union City and far southwest Oklahoma City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 9794 3547 9792 3545 9775 3534 9778
TIME...MOT...LOC 1858Z 279DEG 5KT 3542 9786

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Aug 19, 1:20 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
220 PM CDT Tue Aug 19 2025

OKZ038-191945-
Comanche OK-
220 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of southeastern
Comanche County through 245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Geronimo, or just southeast of Lawton. This storm
was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eastern Lawton and southeastern Fort Sill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3456 9825 3449 9834 3456 9844 3466 9834
TIME...MOT...LOC 1920Z 135DEG 1KT 3455 9834

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Comanche

When
August 19, 1:39 PM CST
Where
Comanche County, 3.93 mi SSW of Lawton
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
34.557, -98.417

Lawton-Fort Sill Regional Airport (KLAW) observation.

Thunderstorm Wind, Comanche

When
August 19, 2:20 PM CST
Where
Comanche County, 0.31 mi E of Chattanooga
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.420, -98.645

Relayed images show multiple power poles blown down along Jennings Road near the community of Chattanooga. The event time is estimated from radar observations.

Thunderstorm Wind, Blaine

When
August 19, 2:30 PM CST
Where
Blaine County, 8 mi ENE of Hitchcock
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.000, -98.212

Relayed images courtesy of the Oklahoma Department of Emergency Management show a wooden patio awning blown off of a house. The event time is estimated from radar observations.

Thunderstorm Wind, Kingfisher

When
August 19, 3:30 PM CST
Where
Kingfisher County, 3.83 mi WNW of Kingfisher
Measured
74 kt (85 mph) estimated gust
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
35.878, -97.995

Significant thunderstorm wind damage occurred in the vicinity of Lake Elmer in Kingfisher County. A large outbuilding was destroyed, several homes received varying degrees of roof damage and an RV was rolled. Multiple sources confirmed this damage, with broadcast media relaying several images. The location is approximate, and the event time is estimated from radar observations.

Thunderstorm Wind, Kingfisher

When
August 19, 3:33 PM CST
Where
Kingfisher County, 1.81 mi WNW of Kingfisher
Measured
58 kt (67 mph) measured gust
Reported by
Public
Coordinates
35.871, -97.959

A personal weather station observation.

Thunderstorm Wind, Garfield

When
August 19, 3:40 PM CST
Where
Garfield County, 5.2 mi SW of Douglas
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.218, -97.747

Power lines were blown down near the intersection of South 90th Street and Osborne Road. The event time is estimated from radar observations.

Thunderstorm Wind, Oklahoma

When
August 19, 5:00 PM CST
Where
Oklahoma County, 2.16 mi NE of Warr Acres
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.538, -97.589

A relayed image shows a large tree uprooted. The event time is estimated from radar observations.

Thunderstorm Wind, Oklahoma

When
August 19, 5:00 PM CST
Where
Oklahoma County, 2.01 mi WSW of Nichols Hills
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.541, -97.574

A large tree was blown down near the intersection of Northwest 68th Street and Independence Avenue. The report was relayed through Spotter Network. The event time is estimated from radar observations.

Thunderstorm Wind, Seminole

When
August 19, 7:15 PM CST
Where
Seminole County, Wewoka
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.150, -96.490

The roof of a pole barn was damaged and multiple trees and power poles were blown down in and near the community of Wewoka. The location is approximate, and the event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289121, 1289124, 1289145, 1289146, 1289147, 1289148, 1289150, 1289820, 1289152.